MAUDE Adverse Event Report: SMITH & NEPHEW, INC. O*DYONICS PWR RECIPROCATING SAW; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. O*DYONICS PWR RECIPROCATING SAW; SAW, POWERED, AND ACCESSORIES
Catalog Number 7209392
Medical Device Problem Codes No Apparent Adverse Event (3189); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopic latarjet the dyonics's motor sounded off and stopped working midway through sawing the coracoid.The procedure was successfully completed by manually using the saw blade.A change of technique was used without delay.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that there were no indications to suggest the anticipated risk is not adequate.According to the report, the surgeon was able to change the surgical technique to complete the procedure without injury to the patient or a delay in the procedure.The patient impact was the change in procedure.Since no harm has been alleged to this patient, no further clinical/medical assessment is required at this time.A visual inspection was performed and no deficiencies were observed.Functional evaluation revealed an abnormal sound.The root cause was associated with an internal component failure.Factors that could have contributed to the reported event include rough handling of the device or wear of the device over time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11781009
Report Number1643264-2021-01692
Device Sequence Number11677221
Product Code HAB
UDI-Device Identifier03596010466204
UDI-Public3596010466204
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown